Infinite geodesic rays in the space of Kähler potentials
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Tome 2 (2003) no. 4, p. 617-630
In this paper we prove the existence of solutions of a degenerate complex Monge-Ampére equation on a complex manifold. Applying our existence result to a special degeneration of complex structure, we show how to associate to a change of complex structure an infinite length geodetic ray in the space of potentials. We also prove an existence result for the initial value problem for geodesics. We end this paper with a discussion of a list of open problems indicating how to relate our reults to the existence problem for extremal metrics.
Classification:  32Q15,  32W20,  58D27,  58E11
@article{ASNSP_2003_5_2_4_617_0,
     author = {Arezzo, Claudio and Tian, Gang},
     title = {Infinite geodesic rays in the space of K\"ahler potentials},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola normale superiore},
     volume = {Ser. 5, 2},
     number = {4},
     year = {2003},
     pages = {617-630},
     zbl = {1170.32312},
     mrnumber = {2040638},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2003_5_2_4_617_0}
}
Arezzo, Claudio; Tian, Gang. Infinite geodesic rays in the space of Kähler potentials. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Tome 2 (2003) no. 4, pp. 617-630. http://www.numdam.org/item/ASNSP_2003_5_2_4_617_0/

[1] D. Burns, Curvatures of Monge-Ampère foliations and parabolic manifolds, Ann. of Math. (2) 115 (1982), 349-373. | MR 647810 | Zbl 0507.32011

[2] E. Calabi, Extremal Kähler metrics, In: “Seminar on Differential Geometry”, Ann. Math. Stud. 102 (1982), 259-290. | MR 645743 | Zbl 0487.53057

[3] E. Calabi, Extremal Kähler metrics, II, In: “Differential Geometry and Complex analysis”, Lecture Notes in Math., Springer, 1985, 96-114. | MR 780039 | Zbl 0574.58006

[4] E. Calabi - X. Chen , The space of Kähler metrics II, J. Differential Geom. 61 (2002), 173-193. | MR 1969662 | Zbl 1067.58010

[5] X. Chen, The space of Kähler metrics, J. Differential Geom. 56 (2000), 189-234. | MR 1863016 | Zbl 1041.58003

[6] X. Chen, On the lower bound of the Mabuchi energy and its application, Internat. Math. Res. Notices 12 (2000), 607-623. | MR 1772078 | Zbl 0980.58007

[7] X. Chen, Recent progress in Kähler Geometry, In: “Proc. of the Internat Congress of Mathematicians 2002”, Vol. II, 273-282. | MR 1957039 | Zbl 1040.53083

[8] S. Y. Cheng - S. T. Yau, Inequality between Chern numbers of singular Kähler surfaces and characterization of orbit space of discrete group of SU(2,1), Contemp. Math. 49 (1986), 31-43. | MR 833802 | Zbl 0597.53052

[9] W. Ding - G. Tian G, Kähler-Einstein metrics and the generalized Futaki invariant, Invent. Math. 110 (1992), 315-335. | MR 1185586 | Zbl 0779.53044

[10] S. K. Donaldson, Remarks on gauge theory, complex geometry, and 4-manifold topology, In: “The Fields Medal volume”, World Scientific, 1997. | MR 1622931

[11] S. K. Donaldson, Symmetric spaces, Kähler geometry and Hamiltonian dynamics, In: “Northern California Symplectic Geometry Seminar”, 13-33, Amer. Math. Soc. Transl. (2) 196 Amer. Math. Soc., Providence, RI, 1999. | MR 1736211 | Zbl 0972.53025

[12] S. K. Donaldson, Scalar curvature and projective embeddings I, J. Differential Geom. 59 (2001), 479-522. | MR 1916953 | Zbl 1052.32017

[13] S. K. Donaldson, Holomorphic disks and the complex Monge-Ampere equation, to appear in J. Symplectic Geometry. | MR 1959581 | Zbl 1035.53102

[14] D. Guan, On modified Mabuchi functional and Mabuchi moduli space of Kähler metrics on toric bundles, Math. Res. Lett. 6 (1999), 547-555. | MR 1739213 | Zbl 0968.53050

[15] V. Guillemin - M. Stenzel, Grauert tubes and the homogeneous Monge-Ampère equation, J. Differential Geom. 34 (1991), 561-570. | MR 1131444 | Zbl 0746.32005

[16] C. Lebrun, Polarized 4-manifolds, extremal Kähler metrics, and Seiberg-Witten theory, Math. Res. Lett. 5 (1995), 653-662. | MR 1359969 | Zbl 0874.53051

[17] Z. Lu, On the lower terms of the asymptotic expansion of Tian-Yau-Zelditch, Amer. J. Math. 122 (2000), 235-273. | MR 1749048 | Zbl 0972.53042

[18] T. Mabuchi, K-energy maps integrating Futaki invariants, Tohoku Math. J. (1986), 575-593. | MR 867064 | Zbl 0619.53040

[19] T. Mabuchi T, Some symplectic geometry on compact Kähler manifolds, Osaka J. Math. 24 (1987), 227-252. | MR 909015 | Zbl 0645.53038

[20] S. Semmes, Complex Monge-Ampère and symplectic manifolds, Amer. J. Math. 114 (1992), 495-550. | MR 1165352 | Zbl 0790.32017

[21] G. Tian, On Kähler - Einstein metrics on certain Kähler manifolds with C(M)>0, Invent. Math. 89 (1987), 225-246. | MR 894378 | Zbl 0599.53046

[22] G. Tian, On a set of polarized Kähler metrics on algebraic manifolds, J. Differential Geom. 32 (1990), 99-130. | MR 1064867 | Zbl 0706.53036

[23] G. Tian, On Kähler-Einstein metrics with positive scalar curvature, Invent. Math. 130 (1997), 1-37. | MR 1471884 | Zbl 0892.53027

[24] G. Tian - S. T. Yau, Complete Kähler manifolds with zero Ricci curvature, Invent. Math. 106 (1991), 27-60. | MR 1123371 | Zbl 0766.53053

[25] S. Zeldtich, Szegö Kernel and a Theorem of Tian, Internat. Math. Res. Notices 6 (1998), 317-331. | MR 1616718 | Zbl 0922.58082